New York, 2004Strong Wind in New York, April 19, 2004
April 19, 2004 · NWS BTV · 9 events in 9 counties and zones
A strong low pressure system moved across Quebec during Monday, April 19th. Winds ahead of the associated cold front were 20 to 40 mph (with higher gusts) from the southwest from late morning into the evening of April 19th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved across Quebec during Monday, April 19th. Winds ahead of the associated cold front were 20 to 40 mph (with higher gusts) from the southwest from late morning into the evening of April 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 19, 1:12 AM EST, 8 hours 48 minutes earlier.
Area forecast discussion, Apr 19, 1:12 AM EST, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
212 AM EDT MON APR 19 2004
FCST CHALLENGE IS WINDS AND POTENTIAL FOR SVR WX THRU THIS EVENING.
CRNT BIG PIC SHOWS MID/UPPER LVL RIDGE ACRS SE CONUS ATTM EXTENDING
INTO THE OHIO VALLEY AND MID ATLANTIC STATES. HELPING BUILD RIDGE IS
S/W ENERGY AND ASSOCIATED SFC FRNT OVER THE NORTHERN PLAINS...WHICH
IS DIGGING MID/UPPER LVL TROF ACRS THAT REGION. PLENTY OF
CONVECTION/LIGHTNING ASSOCIATED WITH DUAL JET STRUCTURE AND SFC FRNT
ACRS THE NORTHERN PLAINS. THIS CONVECTIVE ACTIVITY AND SFC FRNT WL
APPROACH OUR CWA TODAY AND INCREASE OUR CHCS FOR TS. OTHERWISE...
BASED ON RAOB DATA AND WATER VAPOR TRENDS MESO-ETA INITIALIZED WELL
WITH ULVL JETS AND ASSOCIATED 25H DIVERGENCE AND HAD GOOD PLACEMENT
OF 5H VORTS.
LATEST SFC ANALYSIS PLACES STRONG WARM FRNT ACRS THE CENTRAL GREAT
LAKES INTO WESTERN NY AND OVER SOUTHERN NJ ATTM. THE COMBINATION OF
AN ELEVATED LAYER OF INSTABILITY AND STRONG MID LVL LIFT FROM WAA
HELPED IN THE DEVELOPMENT OF SCT TS THIS EVENING ACRS OUR FA.
LATEST RADAR TRENDS CONT TO SHOW THIS PRECIP LIFTING INTO NORTHERN
NEW ENGLAND. MEANWHILE...A STRONG TO SEVERE LINE OF TS CONTS ALONG
THE SFC COLD FRNT ACRS THE UPPER MIDWEST ATTM AND WL MOVE TOWARD OUR
FA TAFTN. MES0-ETA ALSO INITIALIZED WELL WITH SFC FEATURES AND
ASSOCIATED QPF WITH FRNT...THEREFORE WL LEAN TOWARD FOR THIS
PACKAGE.
TODAY-TONIGHT...MID/UPPER LVL RIDGE SHIFTS FROM OHIO VALLEY TO THE
EAST COAST TODAY AS STRONG LLVL WAA CONTS AHEAD OF APPROACHING COLD
FRNT. PROGGED 85H TEMPS NEAR 13C AND 925MB TEMPS NEAR 18C SUPPORT
HIGHS WELL INTO THE 70S ACRS OUR FA. THE COMBINATION OF STRONG SFC
LOW PRES MVING FROM THE GREAT LAKES INTO SOUTHERN CANADA AND SFC
HIGH PRES OVER THE CAROLINAS WL CREATE WINDY CONDITIONS OVER THE
FA. ALSO...MODELS INDICATE 85H JET OF 50 TO 60KTS ACRS OUR WESTERN
FA TAFTN AND BUFKIT SOUNDINGS SHOW ATMOSPHERE WL BECMG WELL MIXED
DURING THE AFTN. ALSO...BUFKIT SHOWS GOOD MOMENTUM TRANSFER OF
45KTS TO GROUND BY THIS AFTN. WL ISSUE WIND ADVISORY FOR NNY...
CPV...AND WESTERN SLOPES OF THE GREEN MTNS FOR TODAY INTO THE
EVENING. THE NEXT QUESTION IS POTENTIAL FOR SVR. FIRST PRE-FRONTAL
TROF PUSHES ACRS OUR FA BY 18Z TODAY...WITH BAND OF MID LVL
MOISTURE/LIFT...BUT LIMITED INSTABILITY. BY 21Z A STRONG SFC COLD
FRNT WL APPROACH WESTERN CWA. MESO-ETA/LOCAL WS-ETA SHOWS LINE OF
CONVECTION DEVELOPING ALONG THE FRNT. LLVL INSTABILITY PARAMETERS
LOOK MARGINAL FOR STRONG CONVECTION WITH CAPES AT 500 J/KG...TT
AROUND 50...VGP AXIS OF AROUND 0.15. FEEL WITH SFC TEMPS WELL INTO
THE 70S AND DWPTS INTO THE 50S WL SUPPORT SFC BASED CAPES VALUES AOA
1000 J/KG THIS AFTN. ALSO...STRONG DUAL JET COUPLET AT 25H WL HELP TO
ENHANCE ULVL DIVERGENCE...GOOD SFC CONVERGENCE WITH FRNT...AND 7H
THETA E AXIS ACRS OUR FA WL HELP IN THE DEVELOPMENT OF CONVECTION. WL
MENTION LIKELY POPS THIS EVENING BASED ON GOOD ULVL DYNAMICS AND
PLENTY OF MID LVL MOISTURE/LIFT. SOUNDINGS AND LLVL WIND PROFILES
SUGGEST POTENTIAL OF DAMAGING WINDS AS PRIMARY SVR WX THREAT LATE
THIS AFTN AND EVENING. TONIGHT...SFC COLD FRNT CLRS CWA BY 06Z AND
LLVL CAA DEVELOPS. WL MENTION CLRING SKIES LATE AS SFC HIGH PRES
BUILDS INTO OUR FA.
TUESDAY...STRONG SFC HIGH PRES MVS ACRS OUR FA. BUFKIT SOUNDINGS
AND MOISTURE PROFILES SHOW PLENTY OF DRY AIR AND SUBSIDENCE OVER
REGION...THEREFORE WL MENTION MS SKIES. PROGGED 85H TEMPS SUPPORT
HIGHS BACK INTO THE 50S WITH NW WINDS AT 10 TO 15 MPH.
WEDNESDAY-THURSDAY...MID/UPPER LVL RIDGE BUILDS ACRS NE CONUS AS
LLVL WAA DEVELOPS OVER OUR FA. LIFT ASSOCIATED 5H AND STRONG WAA WL
MENTION CHC POPS LATE WEDS INTO THURS. THIS NEXT SYSTEM LOOKS VERY
SIMILAR TO YESTERDAYS WAA EVENT AND TODAYS SFC COLD FROPA.
PROGGED 85H TEMPS BTWN 2-4C WEDS SUPPORT HIGHS NEAR 60...WITH
U60S/L70S EXPECTED FOR THURS BEFORE FROPA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY TODAY THROUGH THIS EVENING FOR VTZ001-002-
005-009-011-016>019.
. NY...WIND ADVISORY TODAY THROUGH THIS EVENING FOR NYZ026>031-034-
035-087.
&&
TABER
Hazardous weather outlook, Apr 19, 5:30 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
630 AM EDT MON APR 19 2004
NYZ026>031-034-035-087-VTZ001>012-016>019-191230-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
630 AM EDT MON APR 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS
WELL AS NORTHERN NEW YORK.
.DAY ONE...TODAY:
A WIND ADVISORY IS IN EFFECT TODAY THROUGH THIS EVENING FOR ALL OF
NORTHERN NEW YORK AND MUCH OF WESTERN VERMONT. SOUTHWEST WINDS WILL
INCREASE TO 25 TO 35 MILES PER HOUR TODAY WITH GUSTS TO 50 MILES PER
HOUR. WINDS WILL SHIFT INTO THE NORTHWEST TONIGHT AND THEN GRADUALLY
DECREASE. THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE REGION. THERE IS A SLIGHT CHANCE THAT THE
THUNDERSTORMS MAY CONTAIN DAMAGING WINDS, ESPECIALLY ACROSS NORTHERN
NEW YORK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Strong Wind, Eastern Clinton
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern Clinton forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
Strong Wind, Eastern Essex
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
Strong Wind, Northern Franklin
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Northern Franklin forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
Strong Wind, Northern St. Lawrence
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Northern St. Lawrence forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Strong Wind, Southeastern St. Lawrence
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Southeastern St. Lawrence forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Strong Wind, Southern Franklin
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Southern Franklin forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
Strong Wind, Southerwestern St. Lawrence
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Southerwestern St. Lawrence forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Strong Wind, Western Clinton
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Western Clinton forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
Strong Wind, Western Essex
- When
- April 19, 10:00 AM EST to 9:00 PM EST
- Where
- Western Essex forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, April 19, 20041 death · 1 event
- Hail in Texas, April 19, 2004$200,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in Oklahoma, April 19 to 20, 2004$32,000 · 1 in hail · 9 events
- High Wind in Michigan, April 19, 20041 injured · 63 kt wind · 10 events
- Tornado and Hail in Texas, April 19, 2004F0 · 16 events
- Hail in Kansas, April 19 to 20, 20041.75 in hail · 13 events
- Damaging Winds in New York, April 19, 2004$10,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, April 19, 2004$12,000 · 2.75 in hail · 6 events
- Damaging Wind in New York, April 19, 2004$15,000 · 50 kt wind · 1 event
- Strong Wind in Vermont, April 19, 2004$9,000 · 9 events
- Marine Thunderstorm Winds in Lake Erie, April 19, 20047 events
- Hail and Damaging Wind in Ohio, April 19, 2004$2,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393893, 5393894, 5393895, 5393896, 5393897, 5393898, 5393899, 5393900, 5393901.